Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 50, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 23, 2022, 5:01 PM EST for Chattooga County, Georgia. It took effect at Feb 23, 2022, 5:52 PM EST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2022, 5:01 PM EST (22:01 UTC)
- In effect from
- Feb 23, 2022, 5:52 PM EST
- Expired
- Feb 24, 2022, 5:04 AM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattooga River at Summerville (SUMG1). The gauge peaked at 14.91 ft at Feb 24, 2022, 12:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
176
WGUS42 KFFC 232201
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
501 PM EST Wed Feb 23 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Chattooga River near Summerville affecting Chattooga County.
For the Chattooga River...including Summerville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC055-241015-
/O.NEW.KFFC.FL.W.0050.220223T2252Z-220224T1836Z/
/SUMG1.1.ER.220223T2252Z.220224T0600Z.220224T1236Z.NO/
501 PM EST Wed Feb 23 2022
...FLOOD WARNING IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast to begin late this afternoon.
* WHERE...Chattooga River near Summerville.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...Between 12 and 14 feet, Bankfull conditions are reached
along the river upstream and downstream from the gage on U.S.
Highway 27 or Rome Boulevard.
* ADDITIONAL DETAILS...
- At 4:45 PM EST Wednesday the stage was 13.7 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 15 feet just after midnight
tonight. It is forecasted to fall below flood stage tomorrow
morning.
- Flood stage is 14 feet.
- Flood History...This crest compares to a previous crest of
15.2 feet on 04/01/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$2 follow-up statements
926
WGUS82 KFFC 240836
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
336 AM EST Thu Feb 24 2022
...The Flood Warning continues for the following rivers in Georgia...
Chattooga River near Summerville affecting Chattooga County.
For the Chattooga River...including Summerville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC055-241830-
/O.EXT.KFFC.FL.W.0050.000000T0000Z-220224T1821Z/
/SUMG1.1.ER.220223T2245Z.220224T0500Z.220224T1221Z.NO/
336 AM EST Thu Feb 24 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chattooga River near Summerville.
* WHEN...Until this afternoon.
* IMPACTS...At 14 feet, Minor flooding of woodlands and fields
begins along the river upstream and downstream from the gage on
U.S. Highway 27 or Rome Boulevard.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Thursday the stage was 14.5 feet and falling.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 4.1 feet Monday evening.
- Flood stage is 14 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$551
WGUS82 KFFC 241004
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
504 AM EST Thu Feb 24 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattooga River near Summerville affecting Chattooga County.
GAC055-241115-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-220224T1004Z/
/SUMG1.1.ER.220223T2245Z.220224T0500Z.220224T1221Z.NO/
504 AM EST Thu Feb 24 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattooga River near Summerville.
* ADDITIONAL DETAILS...
- At 4:45 AM EST Thursday the stage was 13.6 feet and falling.
- Forecast...The river will continue falling to near 5.1 feet
by Saturday night.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 23, 2:43 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 23, 2:43 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EST Wed Feb 23 2022
...Afternoon Area Forecast Discussion...
.SHORT TERM /Tonight through Thursday Night/...
Weak frontal boundary is situated near the Interstate 20
corridor. Showers that were along the front have weakened and
coverage has diminished significantly. The drying trend should
last for a few hours into the evening, but precip is expected to
develop again across portions of north Georgia overnight and into
early Thursday. Do think QPF values will be light and average less
than a quarter of an inch through the period.
The front should remain nearly stationary through tonight. The
models do try and push the front northward as a warm front
overnight and early Thursday, but am not confident that this will
occur. BL winds remain very light and don't think there will be
enough to push the boundary very far northward. The front may
start to get nudged northward during the day on Thursday as a low
pressure wave develops across the Lower Mississippi River Valley
and moves northeast. With this in mind, will drag some low end
chance pops a little further south tonight and early Thursday as
isentropic lift begins.
For later Thursday, do think that there will be a dry period
during the afternoon. However, pops should start to increase from
the NW overnight on Thursday as a cold front approaches from the
west.
Overnight temps will somewhat depend upon where the front settles
and stays. Have blended in some warmer temps near the I-20
corridor. The atmos will remain soupy, no matter where the front
lands. Do think that there will be some potential for dense fog
development later tonight. Not confident on coverage, but do think
the best area will be along and just south of the warm front.
NListemaa
&&
.LONG TERM /Friday through Wednesday/...
Did not make any big changes to the long term forecast. Still
expecting scattered showers on Friday as well as Saturday night
through Sunday as the southwesterly flow aloft and warm, humid air
mass persist over the area. Monday, Tuesday, and Wednesday look
to be dry as surface high pressure and northwesterly to quasi-
zonal flow aloft influence the weather.
Previous discussion follows...
A cold front will finally be making forward progress into the
area at the start of the forecast period as a shortwave heading
into the Great Lakes region provides forward impetus. Ongoing
showers along the front will be on a weakening trend as the front
pushes southeastward on Friday given diminishing dynamics as the
shortwave departs northeast. Thus, QPF Friday looks to be on the
lighter side, largely a quarter inch or less across far north
Georgia diminishing to zero in central Georgia.
More seasonal temperatures make a return in the wake of the front
by Friday night into Saturday, particularly across north Georgia.
Saturday looks mostly dry through the day, though a few light
rain showers may begin to increase across far north Georgia late
in the day as isentropic lift increases ahead of an incoming
shortwave. Showers appear more likely from Saturday night into
Sunday as this system works eastward. Given the trend of
moderating temperatures through this period, wintry precip has
been removed from weather grids at this time.
More seasonal temperatures look to persist into the beginning of
next week. Some model discrepancies do begin to increase by this
point but a dry forecast will be maintained at the end of the
forecast period for the time being.
Martin/RW
&&
.CLIMATE...
Records for 02-23
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 79 2018 34 1989 57 1922 18 1939
2017
2012
KATL 79 1980 32 1901 62 1909 19 1939
KCSG 83 2018 37 1989 67 1962 18 1963
1996
KMCN 81 1980 37 1901 66 1909 22 1963
1909
Records for 02-24
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 83 2018 37 1947 60 2018 19 1989
1967
1947
KATL 79 2018 35 1907 64 1890 17 1989
1947
KCSG 84 2018 38 1901 61 2018 21 1989
1979
KMCN 83 2018 36 1901 62 1961 18 1901
&&
.AVIATION...
18Z Update...
Some sct MVFR clouds are possible this afternoon, with prevailing
VFR conditions through the evening. With a moist ground and near
calm winds tonight, fog and low cigs are anticipated. Models are
in agreement with the fog developing, just not the vsbys. VFR cigs
expected tomorrow after the fog and low clouds burn off. Winds
will remain on the west side during the days, but will likely go
light and vrb overnight.
//ATL Confidence...18Z Update...
Med confidence.
NListemaa
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 59 76 56 73 / 10 10 10 20
Atlanta 59 77 60 69 / 10 10 20 30
Blairsville 52 69 56 63 / 30 30 50 60
Cartersville 56 77 58 67 / 10 10 30 60
Columbus 58 80 60 76 / 10 5 10 20
Gainesville 56 72 56 68 / 20 20 20 40
Macon 54 84 59 81 / 10 5 10 10
Rome 54 77 57 65 / 20 20 50 60
Peachtree City 59 78 59 71 / 10 10 10 20
Vidalia 54 86 62 86 / 10 5 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...NListemaa
LONG TERM....Martin/RW
AVIATION...NListemaaHazardous weather outlook, Feb 23, 2:50 PM EST, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EST Wed Feb 23 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-242000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EST Wed Feb 23 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Patchy dense fog is possible tonight through early Thursday morning, mainly south of the Interstate 20 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:56 AM EST | Flash Flood Warning | FFC | Catoosa, Dade, Walker, Whitfield | 6 hr |
| Feb 23, 3:29 AM EST | River Flood Warning | FFC | Dade | 31 hr |
| Feb 23, 6:53 AM EST | Special Weather Statement | FFC | Bartow | 37 min |
| Feb 23, 7:10 AM EST | Special Weather Statement | FFC | Cherokee | 35 min |
| Feb 23, 7:32 AM EST | River Flood Warning | FFC | Walker | 8 hr |
| Feb 23, 1:22 PM EST | River Flood Warning | FFC | Whitfield | 57 hr |
| Feb 23, 1:58 PM EST | River Flood Warning | FFC | Catoosa | 10 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.